Symptoms of Narcotic Abuse You Can’t Ignore

Call or chat Anytime. We’re Here for You.

Treatment Support available 24/7

The potential for narcotic abuse is extremely high, and the more aware a person becomes of the symptoms of abuse, the better the chances for seeking treatment early on. Treatment can help a user from developing a severe addiction that can put their life at risk. Overdose of narcotics is not unusual, and can be fatal if ignored. Regardless whether someone is taking a prescription narcotic -or illegal type- abuse of the drug can cause serious effects both physically, psychologically, and can also affect those around them.

According to the National Institute on Drug Abuse, drug abuse and addiction have negative consequences for individuals and for society. Estimates of the total overall costs of substance abuse in the United States, including productivity and health- and crime-related costs, exceed $600 billion annually.

What are Known Symptoms of Narcotic Abuse?

Some symptoms can be more serious than others, from mild to severe, the more aware you become about these symptoms, the safer the turnout can be for a loved one -or even for yourself. Certain symptoms of drug abuse should not be ignored, and can include:

Symptoms of Narcotic Abuse

Anxiety and depression are symptoms of narcotic abuse.

  • Slow breathing
  • Slurred speech
  • Flushed skin
  • Confused
  • Trouble thinking, or focusing
  • Intense drowsiness
  • Poor appetite
  • Trouble sleeping
  • Seizures
  • Feeling aggressive
  • Anxiety
  • Depression
  • Constipation
  • Addiction
  • Withdrawal

Any of these symptoms can worsen if ignored. For some they may seem mild at first, but as abuse of the drug continues, and more of it is taken-these symptoms can lead to more serious health complications. Certain drugs can cause a user to experience uncomfortable withdrawal symptom when the drug is stopped, either intentionally because they are trying to quit or because they have no more. To avoid discomfort -they often end up taking more of the drug.

Symptoms of Narcotic Withdrawal

Continued use can lead to painful withdrawal when an individual has no more drug available, or they abruptly stop using the drug. The best way to discontinue the abuse of narcotics is with the help of a licensed professional. The more an individual abused the narcotic drug, the more severe the symptoms may become. Some of the symptoms can include:

  • Irritability
  • Cravings for the drug
  • Confused thoughts
  • Rapid breathing
  • Muscle pains
  • Abdominal cramps
  • Diarrhea
  • Loss of appetite
  • Sweating
  • Vomiting

Other symptoms may not be listed here. Some users may never experience any of these, while others may experience a combination of the symptoms listed above. If you or a loved are using any type of narcotic drug and worried about becoming addicted, or going through painful withdrawal, then seeking professional treatment is recommended.

Call or chat Anytime. We’re Here for You.

(800) 407-7195
47,300* People Addicted
23,100* Getting Help
8,209* Deaths
*Statistic from 2015

Getting Treatment for Stopping Narcotic Abuse

For the best chance at avoiding withdrawal pains, or other complications while trying to quit, it is best to do it with the help of a licensed medical professional. The longer you or a loved continue to use the drug -the more dangerous, and difficult it will be to quit. Depending on the drug of use, several options may be available for treatment. Do not risk health complications that may be irreversible. Seek help as soon as possible.

the Take-Away

Going to several doctors to obtain prescriptions, finishing medications early, and feeling anxious without the drugs are all signs that a person is abusing narcotics.